A hospitalist expert witness opines on the death of a patient from Oklahoma following a failure to detect a massive gastrointestinal bleed. This case involves a forty-seven-year-old male with a past medical history of drug addiction. The patient’s past medical history was also significant for hepatocellular carcinoma which was treated with chemoradiation ten-years prior. The patient presented to the hospital with complaints of right upper quadrant pain, vomiting, and dark blood in the stool for two weeks. The previous few day days prior to admission to the ER the patient experienced coffee-ground emesis and the inability to tolerate anything by mouth. The patient also reported being very constipated since he was started on a methadone regime. The patient had a previous right upper quadrant ultrasound a week ago prior to presentation. The ultrasound found no abnormalities. Several hours after the admission the patient experienced a severely hypotensive episode. The patient had a 20 gauge IV in place but the access was lost when the staff tried to infuse a bolus of fluids. The nursing staff tried to regain peripheral access over the next 20 minutes but without success. The patient was given a dose of Ativan to calm him and prevent respiratory alkalosis. The patient became unarousable shortly after and a code was called. Femoral IV access was finally obtained but the patient remained in a state of pulseless electrical activity for 16 minutes until time of death was called. The cause of death was cardiac arrest secondary to a large GI bleed.